Alert archive / Missouri / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 153, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jun 26, 2019, 2:10 PM CDT for Sainte Genevieve County, Saint Francois County, Missouri; Monroe County, Randolph County, Illinois. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2019, 2:10 PM CDT (19:10 UTC)
- Expired
- Jun 26, 2019, 3:00 PM CDT
- In force
- 50 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Monroe County, IL, Randolph County, IL, Saint Francois County, MO, Sainte Genevieve County, MO
The radar
The St Louis radar (KLSX), 89 km from the middle of the area, began a volume at 19:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 12:13 PM CDT, 1 hour 57 minutes earlier.
Area forecast discussion, Jun 26, 12:13 PM CDT, 1 hour 57 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 1213 PM CDT Wed Jun 26 2019 .SHORT TERM... (Through Late Tonight) Issued at 326 AM CDT Wed Jun 26 2019 CAMS like the HRRR depict at least widely scattered diurnal convection developing this afternoon with the best coverage across southeast MO as the atmosphere becomes unstable with daytime heating and as an MCV approaches from the decaying MCS over southwest MO early this morning. This convection should dissipate by late evening. The NAM model drops an MCS southeastward through northeast MO and IL late this afternoon and evening, while the 4 km NAM Nest is a little slower and further west with its MCS. Not real confident with the NAM solutions, but would not be surprised to see isolated to scattered showers/storms late this afternoon and early this evening across central and southeast MO and southwest IL. Slightly warmer and more humid conditions can be expected today and tonight as upper level heights gradually rise with south-southwest surface/low level winds. GKS .LONG TERM... (Thursday through Tuesday) Issued at 326 AM CDT Wed Jun 26 2019 Thursday and Thursday night appear dry at this time as upper level ridging builds over MO and IL with continued southerly surface winds as the synoptic boundary remains well north of our forecast area. Daytime highs may be slightly warmer compared to Wednesday, although it appears that we will be getting into a typical Summertime weather pattern with persistent temperatures generally slightly above normal for late June. The NAM model continues dry for our area with the exception of an MCS dropping south- southwestward into northeast MO and west central IL late Friday night as it forecasts a back-door type cold front approaching our area as a surface ridge builds into the Great Lakes region. Difficult to forecast location and timing of an MCS that far out in time so do not have a lot of confidence in this solution, especially since the operational GFS or ECMWF model does not forecast a similar backdoor front. The weekend looks mainly dry with the mid-upper level ridge centered over Iowa and northern MO. The chance of convection will increase by Tuesday as the upper level ridge shifts east of our area and as a mid-upper level trough approaches western MO on Tuesday. GKS && .AVIATION... (For the 18z TAFs through 18z Thursday Afternoon) Issued at 1151 AM CDT Wed Jun 26 2019 SPECIFICS FOR KCOU, KUIN: A remnant thunderstorm complex over southwestern MO was moving very slowly eastward at TAF issuance. This feature will support scattered SHRA/TSRA from around 26/21z through around 27/02z, but it is unclear whether SHRA/TSRA will extend far enough northward to affect KCOU. Similar concerns exist for KUIN due to a separate remnant thunderstorm complex which was located over extreme northwestern MO at TAF issuance. Otherwise, expect diurnal cumulus and light southerly to southwesterly winds. SPECIFICS FOR KSTL, KSUS, KCPS: VFR conditions are expected for the first 0-3 hours of the valid TAF period, but uncertainty increases after 21z. A remnant thunderstorm complex over southwestern MO was moving very slowly eastward at TAF issuance, and while it is expected to generate additional thunderstorms this afternoon, it is unclear how far north the convection might spread. VCTS from 26/21z - 27/02z seems appropriate at this time until the northern extent of the convection has been established. Otherwise, light southerly to southwesterly winds will persist through the period. Kanofsky && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Jun 26, 4:14 AM CDT, 9 hours 56 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 414 AM CDT Wed Jun 26 2019 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-270915- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair IL-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 414 AM CDT Wed Jun 26 2019 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms this afternoon and early this evening. A few storms may become strong with small hail and strong gusty winds. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a slight chance of thunderstorms across southeast Missouri and southwest Illinois on Thursday. There is also a slight chance of thunderstorms across portions of our area both Monday and Tuesday afternoons. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
In the hours before
Local storm report, Jun 26, 1:53 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
153 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL 1 ENE PARK HILLS 37.85N 90.51W
06/26/2019 M0.88 INCH ST. FRANCOIS MO TRAINED SPOTTER
SPOTTER INDICATED NICKEL SIZED HAIL AND
DOWNED PHONE LINES AND TREE LIMBS.
&&
MRBLocal storm report, Jun 26, 1:54 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
154 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND DMG PARK HILLS 37.85N 90.52W
06/26/2019 ST. FRANCOIS MO LAW ENFORCEMENT
CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
PARK HILLS. REPORTED AT PARK HILLS MO, POWER
LINES AND SMALL TREES DOWN.
&&
MRBSpecial weather statement, Jun 26, 2:00 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service St Louis MO
200 PM CDT Wed Jun 26 2019
MOZ065-074-075-261930-
Jefferson MO-St. Francois MO-Ste. Genevieve MO-
200 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN JEFFERSON...CENTRAL
STE. GENEVIEVE AND NORTHWESTERN ST. FRANCOIS COUNTIES UNTIL 230 PM
CDT...
At 200 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles east of Bonne Terre, moving northeast at 20 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Farmington, Bonne Terre, Bloomsdale, Rocky Ridge, Weingarten and
French Village.
This includes Interstate 55 in Missouri between exits 150 and 162.
This also includes St. Francois State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3780 9045 3800 9055 3818 9031 3817 9029
3816 9028 3811 9024 3809 9021 3808 9018
3791 9003
TIME...MOT...LOC 1900Z 240DEG 16KT 3795 9041
BrittSpecial weather statement, Jun 26, 2:03 PM CDT, 7 minutes before
Special Weather Statement
National Weather Service St Louis MO
203 PM CDT Wed Jun 26 2019
ILZ097-098-261930-
Calhoun IL-Pike IL-
203 PM CDT Wed Jun 26 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CALHOUN COUNTY IN
SOUTHWESTERN ILLINOIS AND SOUTHEASTERN PIKE COUNTIES IN WEST CENTRAL
ILLINOIS UNTIL 230 PM CDT...
At 203 PM CDT, Doppler radar was tracking a strong thunderstorm over
Atlas, moving southeast at 15 mph.
Nickel size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Pittsfield, Pleasant Hill, Atlas, Clarksville, Belleview,
Independence, Martinsburg, Nebo, Milton, Time, New Hartford, Summer
Hill and Rockport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3955 9060 3929 9078 3935 9085 3936 9089
3948 9106 3964 9096
TIME...MOT...LOC 1903Z 297DEG 13KT 3953 9092
BrittLocal storm report, Jun 26, 2:07 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
207 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0203 PM HAIL LEADINGTON 37.84N 90.49W
06/26/2019 M1.00 INCH ST. FRANCOIS MO TRAINED SPOTTER
REPORTED AT 32 AND 67 LEADINGTON MO.
&&
MRBLocal storm report, Jun 26, 2:10 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
210 PM CDT WED JUN 26 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 PM HAIL 2 NE FRENCH VILLAGE 37.99N 90.36W
06/26/2019 M0.25 INCH ST. FRANCOIS MO TRAINED SPOTTER
PEA SIZED HAIL REPORTED.
&&
MRBThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:37 PM CDT | Special Weather Statement | LSX | Saint Francois | 23 min |
| Jun 26, 1:49 PM CDT | Special Weather Statement | LSX | Warren | 26 min |
| Jun 26, 2:00 PM CDT | Special Weather Statement | LSX | Sainte Genevieve | 30 min |
| Jun 26, 2:29 PM CDT | Special Weather Statement | LSX | Franklin | 31 min |
| Jun 26, 2:53 PM CDT | Severe Thunderstorm Warning | LSX | Sainte Genevieve | 52 min |
| Jun 26, 3:11 PM CDT | Special Weather Statement | LSX | Saint Louis, City of Saint Louis | 34 min |
| Jun 26, 3:17 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis, City of Saint Louis | 43 min |
| Jun 26, 3:58 PM CDT | Severe Thunderstorm Warning | LSX | Saint Charles, Saint Louis | 47 min |
| Jun 26, 4:25 PM CDT | Areal Flood Advisory | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Jun 26, 6:00 PM CDT | Flash Flood Warning | LSX | Saint Louis | 2 hr |
| Jun 26, 6:18 PM CDT | Flash Flood Warning | LSX | Iron, Madison, Saint Francois | 3 hr |
| Jun 26, 1:25 PM CDT | Special Weather Statement | LSX | Pike | 35 min |
| Jun 26, 2:03 PM CDT | Special Weather Statement | LSX | Pike | 27 min |
| Jun 26, 2:19 PM CDT | Severe Thunderstorm Warning | LSX | Calhoun, Greene, Pike | 41 min |
| Jun 26, 3:05 PM CDT | Special Weather Statement | LSX | Calhoun | 40 min |
| Jun 26, 4:49 PM CDT | Special Weather Statement | LSX | Bond | 41 min |
| Jun 26, 5:14 PM CDT | Special Weather Statement | LSX | Fayette | 46 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2019Severe Thunderstorm Warnings in Illinois, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.